MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM FINISHED GOOD 6FR 450MM

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM FINISHED GOOD 6FR 450MM
Model Number FG-36045-001
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
It was reported by the physician as follows: "event description: it appears, that hub fractured.Patient present at time of event?: yes.Patient complications: no patient complication.
 
Additional Manufacturer Narrative
The device was returned for an evaluation.The returned product was double packed in an infecon pouch (2 plastic bag layers).The inner pouch was labelled with product information.Partial kinkage/breakage can be observed on the device.Also, the dilator was not inserted into the sheath as pictured by the customer.In addition, the failure occurred during mid procedure based on customer feedback and no power injectors were used during procedure.For the returned device, the dilator was inserted into the sheath.Upon inspection of the hva/sheath hub area, no clear evidence of breakage could be observed as the dilator kept the sheath straight.Only a minor bend/split was observed.The sheath assembly is a part of operation 10, according to manufacturing process plan mpp cfg-16000-001 - there is a forming device on which the inner and outer layers with the coil between are connected by using of hot air.The hub moulding process is a part of operation 50, according to the reference manufacturing process plan above.There is a visual inspection following after each manufacturing step.During final inspection are performed following tests: 100% leakage test, inner diameter (id) test by means of the pin, dimension test and strength test.The strength test is performed on the beginning and the end of production batch with minimal force requirement 15 n.The dhr review was performed by the device manufacturer.There is no indication that the complained event is manufacturing process related.Since the returned device had a partial bend, it does not seem likely any breakage occurred and kinking is most likely the failure mode; however, no further investigation could be done since the inserted dilator was keeping the sheath shaft material straight.Another potential source of sheath kinkage is the removal of the sheath with no dilator present which could result in sheath damage.Since the customer feedback was damage occurred during mid procedure, it is unlikely the damage resulted from misuse.On the other hand, during the review of manufacturing records, no ecos and ncr are found related to the failure mode.Therefore, the root cause is undeterminable.

Brand Name
CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM FINISHED GOOD 6FR 450MM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key18532806
Report Number3003637635-2024-00002
Device Sequence Number20527800
Product Code DYB
UDI-Device Identifier04251244502096
UDI-Public04251244502096
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberFG-36045-001
Device Catalogue NumberUS-36045-F-ST-H
Device Lot Number752276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown